An inquest into the tragic death of Coalisland musician Stephen O'Neill has heard concerns that an anti-depressant he was prescribed may have triggered severe anxiety and depression.
Mr O'Neill (48) died at the end of July 2016. In the months beforehand, he had twice been admitted to the psychiatric unit at Craigavon Hospital.
His brother Patrick O'Neill - the last person to see him alive - said in a statement read at the inquest in Omagh that he chatted with his brother until about 12.45 on the morning of his death. He got up at around 6am and found his brother.
"Up until Stephen took the tablets, Stephen was coping with life," he said. "In the short time since he took them he said, 'The tablets have done something to my head'."
Stephen O'Neill suffered from insomnia, diarrhoea and restlessness after taking the medication. He had suffered periodic depression and anxiety for some years, since his parents died.
The month before he died he was prescribed the anti-depressant Sertraline. The family noticed a dramatic and sudden worsening in his condition.
He just "didn't know what was going on with himself," Patrick O'Neill said.
He was nothing like the brother he knew. He felt anxious, agitated, and unable to sleep.
He was not eating, lost half a stone in weight in two weeks and stopped going to the gym.
There was a worrying incident when he was staying at a sister's house.
"He woke up at the bottom of the stairs with a rope in his hand," his brother said. "He didn't know how he got there."
However, a medical professional told him "it couldn't be the tablets".
Mr O'Neill was single, a non-drinker and had never taken drugs. He was close to his family, had no money worries and had been planning a trip to Zambia.
Consultant psychiatrist Dr Matthew Armstrong, who treated Mr O'Neill in Craigavon Area Hospital, said "there did seem to be some sort of shift, which could be linked to consumption of Sertraline".
"I accept the last six weeks of his life represents a sea-change in the level of anxiety he had," he said.
The inquest continues.